Feeling more mentally unwell since starting levo

Hi bit of back ground mental health problems seem to run in my family and unfortunatley I'm no exception. In 09 after my grand mother passing I started have really dark intrusive thoughts er death was a trigger after a few months on meds I started turning my life around slowly in 2010 I moved house started losing weight got fit managed to reverse my infertility life was good I felt happier than I had in a while fast forward to oct 12 and after the traumatic birth of my daughter I was plunged back into the same darkness as before only worse I had terrible intrusive thoughts considered suicide life was not the happy occasion it should have been. After a 3 month course of cbt life was better not right but better the odd bad day but mostly ok.

I was still feeling super tired so after many doctor visit I was told I'm hypo which when I read about depression and mental impact I was like ooh this could help me feel better! It hasn't I feel super low having more intrusive thoughts than I have in months feel emotional all the time feel I'm struggling to cope with life I'm mentally and physically worn out. So I googled feeling more depressed on levo and read about combination t4/t3 is that a plan of action? Or is it simply the levo is correcting my hormones and its just me head adjusting and things will settle? Any advice or help would be appreciated sorry for long post

2 Replies

oldestnewest
  • Mental health issues are often caused with hypothyroidism. The brain has more T3 receptors than any other part of the body. I take combination therapy partly because of mental health and need the extra T3. It may settle down as you have suggested.

    Have you had your bloods done recently you may be needing a little more levo? I always found that the depression returning is a sure sign my dose needs upped, although depression can also occur with over medication too, but everyone is different.

    It sounds like you havnt been on levo long, so you have probably not reached your optimum dose yet. It can take a year or longer for some people to find the exact dose you personally require and for you to feel normal again.

  • Thank you for your helpful reply I've recently upped my dose from 50 to 75 and its been aroundthe increase again that I seem too be becoming worse again. I'm not sleeping well on this dose I'm hoping it will settle down soon

You may also like...